MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD
Model Number 370946
Medical Device Problem Code High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.32 months, an increasing threshold was observed at the follow-up.During revision physician had difficulties removing the ventricular lead from the header.The pacemaker was explanted and the lead was capped.
 
Additional Manufacturer Narrative
The lead under complaint was not returned for analysis.This report is therefore only based on the analysis of the pacemaker itself as well as the inspection of the quality documents associated with the manufacture of the lead and the pacemaker.The manufacturing process for the devices was re-investigated, revealing that all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance test proved the devices functions to be as specified.Upon receipt, the pacemaker was interrogated, and the memory content was analyzed.The battery status showed 75 percent.The device data showed an elevated right ventricular lead impedance since (b)(6), 2019.In addition, the device data revealed a right ventricular lead failure, detected on (b)(6), 2019.However, it cannot be excluded that the rv set screw was not tightened properly and therefore led to the clinical observation.The header of the device was visually inspected and analyzed.The visual inspection showed residues of blood in the ventricular header bore.However, the set screws could be easily screwed in and out.All dimensions of the header bores were within the range requested by the standard specifications.Also the spring elements of the pacemaker did not show any deviations.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.Furthermore, the provided pictures were inspected.Based on the pictures as well as on the results of the analysis of the devices header it can be assumed that the connector pin of the lead was contaminated with blood residues.In conclusion, there was no indication of a pacemaker malfunction.

Brand Name
SAFIO S 60
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13657064
Report Number1028232-2022-01073
Device Sequence Number5009402
Product Code NVN
UDI-Device Identifier04035479113957
UDI-Public04035479113957
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number370946
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown